An equational theory for \(\sigma \)-complete orthomodular lattices

Abstract

The condition of \(\sigma \)-completeness related to orthomodular lattices places an important role in the study of quantum probability theory. In the framework of algebras with infinitary operations, an equational theory for the category of \(\sigma \)-complete orthomodular lattices is given. In this structure, we study the congruences theory and directly irreducible algebras establishing an equational completeness theorem. Finally, a Hilbert style calculus related to \(\sigma \)-complete orthomodular lattices is introduced and a completeness theorem is obtained.

This is a preview of subscription content, access via your institution.

References

  1. Beran L (1985) Orthomodular lattices. Algebraic approach. Kluwer, Dordrecht

    Book  Google Scholar 

  2. Birkhoff G, von Neumann J (1936) The logic of quantum mechanics. Ann Math 27:823–843

    MathSciNet  Article  Google Scholar 

  3. Burris S, Sankappanavar HP (1981) A course in universal algebra, graduate text in mathematics, vol 78. Springer, New York

    MATH  Google Scholar 

  4. Kalman JA (1958) Lattices with involution. Trans Am Math Soc 87:485–491

    MathSciNet  Article  Google Scholar 

  5. Kalmbach G (1974) Orthomodular logic. Z Math Logik Grundl Math 20:395–406

    MathSciNet  Article  Google Scholar 

  6. Kalmbach G (1983) Ortomodular lattices. Academic Press, London

    MATH  Google Scholar 

  7. Maeda F, Maeda S (1970) Theory of symmetric lattices. Springer, Berlin

    Book  Google Scholar 

  8. Słomiński J (1959) The theory of abstract algebras with infinitary operations. Rozprawy Matematyczne 18:1–67

    MathSciNet  MATH  Google Scholar 

Download references

Author information

Affiliations

Authors

Corresponding author

Correspondence to Hector Freytes.

Ethics declarations

Conflict of interest

The authors declare that they have no conflict of interest.

Ethical approval

This article does not contain any studies with human participants or animals performed by any of the authors

Additional information

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Communicated by F. Holik.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Freytes, H. An equational theory for \(\sigma \)-complete orthomodular lattices. Soft Comput 24, 10257–10264 (2020). https://doi.org/10.1007/s00500-019-04510-5

Download citation

Keywords

  • \(\sigma \)-Complete orthomodular lattices
  • Infinitary operations
  • Hilbert style calculus